Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Had severe gut pain. US and blood test showed high lypase level. Overweight. Cause and treatment?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
Hi sir i went to the emergency room about two weeks ago with severe gut pain that seemed to roam and go everywhere. they did ultrasound and blood tests and said my lypase level was high otherwise looked fine. i am 38 6' 2'' 220llbs a little overweight. they said it might be my diet, i dont drink. Since then the pain hasnt been quite as bad but still there and seems to be coming from my upper left side of gut. could this be gastritis? Thankx for your attention
Posted Sat, 31 Aug 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 33 minutes later

Thank you for the query.

Yes this seems to be gastritis or other stomach issue like peptic ulcer or Helicobacter Pylori infection. It is quite characteristic for stomach pain to bu chronic, dull pain, which aggravates after a meal. Nausea and acid reflux can be also present.
Elevated lipase can by caused by pancreas irritation due to spicy foods, fatty foods, alcohol or medicines.

I suggest you to have gastroscopy as a next step.
In a meanwhile please avoid fatty foods, spicy foods, coffee and alcohol.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor